Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Just started on Citalopram

(505 Posts)
Nanabana Wed 30-Jan-13 15:55:25

Have read old threads about side affects and quite worrying, but will give it a go. Hope it kicks in soon

MechanicalTheatre Tue 05-Feb-13 14:44:44

pudding Could you wait til the holidays? When is the next mid-term? I understand you'd still have planning/marking but at least you could do it in bed. I am now on day 5, and feeling up to studying (this is Sertraline, not Citalopram).

schmohawk milk allergy is a dreadful bore because creamy, milky stuff is what I love. I have to give in to it quite often so end up with a sore head, blocked nose, sore throat...but it's worth it! I try to avoid as much as possible.

Feeling much less grim today. Still a bit zonked, but less anxious and planning to go out for a little walk just for some fresh air and then study in the evening.

pudding25 Tue 05-Feb-13 15:06:50

Half term is in a couple of weeks but will have DD to run around after then. Not sure what to do. Was thinking of taking it Friday morning then not back in work until the following Wed. Was hoping any side effects might have eased off by then or is that wishful thinking?

MechanicalTheatre Tue 05-Feb-13 15:19:43

Hard to say, really. Everyone reacts differently. I started mine on Friday and I would probably just about be able to go into work tomorrow if I had to. Are you secondary or primary? Any extra responsibilities?

Is there someone who could help with your daughter for a few days?

ledkr Tue 05-Feb-13 16:04:38

Pudding this is why I could face taking it. How old is dd? Could you plan a couple of easy days when you take it? DVD etc

MechanicalTheatre Tue 05-Feb-13 16:30:52

Oh God. Managed to finally eat. Felt fine then suddenly came over really dizzy and now have tinnitus. Can't even sit up. Help!

pudding25 Tue 05-Feb-13 20:07:43

She's 5. She's very easy but have already organised a ton of things to do over half term. Not sure what to do. Dr only told me that I might feel a bit sick...

MechanicalTheatre Tue 05-Feb-13 20:10:15

Surely you can cancel the things though? MH is more important.

123rd Tue 05-Feb-13 23:31:31

Pudding, I started on 20mgs daily. My Gp said to take in the mornings. Started at the end of nov. first two weeks I had hardly any appetite but no weird dreams or other side effects. As someone else said, everyone's different. I know we have to be aware of the bad side effects that are possible but please don't think you will get all that are listed.

Geeklover Wed 06-Feb-13 00:08:38

Hi there can I join in too.
I started today my gp is starting me on 10mg for a fortnight then up to 20.
I've been battling against this for so long now but after a really rough 2 months I just couldn't cope on my own anymore. I called xh last night who has taken a few days off work to support me through my trip to the doctor and to try and get me some rest while he takes over the dc and the house.
He's a fab support.
I also went back to the gym today after months away to try and give me something to focus on (I WAS training for a big run)

I have been extra thirsty tonight really dry mouth. I read it as a possible side effect but couldn't believe it was after only 1 tablet.

Hi everyone hope you don't mind me gate-crashing, I'm on day 5 of fluoxetine and feeling really awful - severe nausea, headache, dizziness and achy and exhausted. Is this right? Should I try and stick it out a bit longer - v difficult with DC and DS to look after...

citalobrain Wed 06-Feb-13 10:00:47

Hi all,
Pudding, I think what 123rd said is spot on. There are all manner of side effects you might get, but you might get none of them! Or you might find that any you do get are very mild.

Geek yes the dry mouth is horrible. I take a pint of water to bed with me (and usually end up getting up 3 times in the night to go to the loo!).

I've felt very low these past 2 days. I'm hoping it's just another stage of the settling in period but I'm feeling crap quite frankly. No worse than before I started taking them, but not great. I'm in week 4 now.

citalobrain Wed 06-Feb-13 10:04:31

x-posted with you colouringinqueen smile

Poor you, sounds horrid but I do think those sound like early side effects (although I'm not taking fluoxetine).

I think the worst side effects like nausea tend to go after a week or so, would you be able to sit tight and ride it through until then?

If you are worried though, perhaps you could call your GP just to talk it through with them? Hope you feel better soon

Thanks v much citalobrain great minds - I have just asked GP to call me later. I think nausea/stomach is worsened as I've had constant indigestion/irritable stomach for last few months (stress related) so I think that's exacerbating things. Never imagined side effects could b quite so debilitating! How long did yours last?

citalobrain Wed 06-Feb-13 10:23:29

I think the worst of mine lasted just over a week, the worst seemed to be 'glue mouth'(!) and sleep problems, and yes nausea too. It will pass though, but good plan to have a chat with the doc to get some reassurance.

I'm gutted though that after a few weeks of no night sweats, I've been getting them for the past few nights, nightmare!

Hope you feel better soon colouringinqueen, I'm sure you will x

Hmm glue mouth sounds fun! Thanks for the reassurance I will keep eating the polo mints. Will have to try and reassure kids that mummy won't be like this forever! x

Just spoke to my GP and she was great - suggested halving the fluoxetine and doubling the antacids, so I am really hoping that calms things down enough to keep going... given all the feedback on other threads I'm not sure my stomach would tolerate another AD any better... fingers crossed...

Nanabana Fri 08-Feb-13 12:16:13

hope you're all doing better.. haven't been on for a while. Side effects have worn off.. feeling better for that i think. Did feel stress levels go up in the first few days, but a bit better now.

pudding25 Fri 08-Feb-13 19:07:38

Decided to take it today for first time. Took it as soon as kids left school at about 3.30pm. So far, just got a bit of a sore tummy but feel fine. Fingers crossed....

MechanicalTheatre Fri 08-Feb-13 19:11:48

I'm doing much better today. I haven't done anything I'm supposed to though :/

MrsShrek3 Sun 10-Feb-13 22:42:43

another gatecrasher....can I join please? I've had the meds for a week and not taken any yet blush I know I need them - end of the line and all that, not going to function and find my way out of this big black hole otherwise, but poor [no] sleep is one of my issues, it sounds like this stuff could send me down to zero sad

Sparklingbrook Sun 10-Feb-13 22:44:38

Hi MrsS smile It might send you down to zero then back up the other side like it has for me.

MrsShrek3 Sun 10-Feb-13 22:50:43

hehe Sparkling...I'm not stalking you, honestly wink
thank you for the tip. Sigh.

Sparklingbrook Sun 10-Feb-13 23:04:50

If you can persevere MrsS, it will be worth it. It takes the rough edges off and enables you to get on with stuff.

MrsShrek3 Sun 10-Feb-13 23:09:19

that's the one. Rough edges and down a ditch. You know the score, sadly.

Sparklingbrook Sun 10-Feb-13 23:11:18

But on the plus side, I can drive round one way systems in town centres without a single panic now. grin

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now